ITEM METADATA RECORD
Title: Smooth initialization of lattice Boltzmann schemes
Authors: Van Leemput, Pieter * ×
Rheinlander, Martin *
Junk, Michael #
Issue Date: Sep-2009
Series Title: Computers & mathematics with applications vol:58 issue:5 pages:867-882
Abstract: Lattice Boltzmann methods are paradigmatic discrete evolutions with incomplete initial conditions. This is due to the fact that the variables of the (mesoscopic) method outnumber the variables of the (macroscopic) problem to be solved. In such situations, most initializations which are compatible with the given macroscopic data lead to solutions with oscillatory or steep initial layers. In order to reduce such initial effects, we present a general approach to construct initial values which are compatible with the partial information available and which guarantee a smooth start of the evolution. Since the smoothness condition necessarily requires the solution to coincide with its interpolation polynomial after a few time steps, a family of equations for the unknown initial values is obtained. Specifically, for constant and linear extrapolation, we study the consistency, stability and accuracy of the approach in the case of a lattice Boltzmann method for one-dimensional advection. Moreover, the applicability of a simple iteration scheme as solution method is investigated.
ISSN: 0898-1221
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Numerical Analysis and Applied Mathematics Section
* (joint) first author
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy

 




All items in Lirias are protected by copyright, with all rights reserved.

© Web of science